Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 11, NWS Phoenix, AZ

April 3, 2011

NWS Phoenix, AZ issued this wind advisory at Apr 3, 2011, 3:14 AM MST. It took effect at Apr 3, 2011, 1:00 PM MST. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 3:14 AM MST (10:14 UTC)
In effect from
Apr 3, 2011, 1:00 PM MST
Expired
Apr 3, 2011, 1:54 PM MST
In force
54 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS75 KPSR 031014
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
314 AM MST SUN APR 3 2011


AZZ024-032300-
/O.NEW.KPSR.WI.Y.0011.110403T2000Z-110404T0400Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
314 AM MST SUN APR 3 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MST THIS EVENING. 

* AFFECTED AREA: SOUTHERN GILA COUNTY...INCLUDING THE COMMUNITIES OF
  GLOBE...ROOSEVELT...AND SAN CARLOS.

* TIMING: STRONG GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON AND
  INTO THE EVENING HOURS.

* WINDS: SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH PEAK GUSTS AROUND
  45 MPH.

* IMPACTS: MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD BE ALERT
  FOR STRONG SHIFTING CROSSWINDS AND DRIVE WITH CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS
2 follow-up statements
866 
WWUS75 KPSR 031104
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
404 AM MST SUN APR 3 2011

CAZ033-031300-
/O.NEW.KPSR.WI.Y.0012.110403T1104Z-110403T1300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
404 AM PDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 


* AFFECTED AREA: IMPERIAL COUNTY...PRIMARILY THE IMPERIAL VALLEY AND
  SOUTHERN SHORES OF THE SALTON SEA.

* TIMING: UNTIL 6 AM.

* WINDS: FREQUENT GUSTS TO 40 MPH FROM THE WEST.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO CROSS WINDS AND
  LOCALLY REDUCED VISIBILITY IN BLOWING DUST AND SAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ024-032315-
/O.CON.KPSR.WI.Y.0011.110403T2000Z-110404T0400Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
404 AM MST SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MST THIS EVENING. 

* AFFECTED AREA: SOUTHERN GILA COUNTY...INCLUDING THE 
  COMMUNITIES OF GLOBE...ROOSEVELT...AND SAN CARLOS. 

* TIMING: STRONG GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON
  AND INTO THE EVENING HOURS. 

* WINDS: SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH PEAK GUSTS
  AROUND 45 MPH. 

* IMPACTS: MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD BE
  ALERT FOR STRONG SHIFTING CROSSWINDS AND DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
276 
WWUS75 KPSR 032054
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
154 PM MST SUN APR 3 2011

AZZ024-032200-
/O.CAN.KPSR.WI.Y.0011.000000T0000Z-110404T0400Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
SUPERIOR...TOP-OF-THE-WORLD
154 PM MST SUN APR 3 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL NOT BE QUITE AS STRONG AS EXPECTED EARLIER THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED. WINDS MAY STILL BRIEFLY GUST UP TO
35 MPH DURING THE LATE AFTERNOON HOURS THOUGH GUSTS IN THE 25 TO 30
MPH WILL BE MORE COMMON.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:00 AM MST, 14 minutes earlier.

Area forecast discussion, Apr 3, 3:00 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
300 AM MST SUN APR 3 2011

.SYNOPSIS...
A DRY COLD FRONT WILL MOVE THROUGH ARIZONA TODAY...RESULTING IN
BREEZY TO WINDY CONDITIONS...ALONG WITH VARIABLE HIGH CLOUDS.
AFTERNOON TEMPERATURES WILL BE COOLER. DRY AND WARMER WEATHER IS
EXPECTED MONDAY AND TUESDAY...HOWEVER ANOTHER PACIFIC DISTURBANCE
WILL MOVE INTO THE REGION WEDNESDAY. CLOUDY SKIES...COOLER
TEMPERATURES...AND A SLIGHT CHANCE OF SHOWERS ARE EXPECTED
WEDNESDAY. A MUCH LARGER...STRONGER...AND COLDER PACIFIC STORM IS
EXPECTED TO MOVE INTO THE REGION FRIDAY AND SATURDAY.

&&

.DISCUSSION...
A STRONG PACIFIC DISTURBANCE WAS MOVING INTO UTAH THIS MORNING...
WITH SHOWERS AND EVEN A FEW THUNDERSTORMS IN EASTERN NEVADA AND
WESTERN UTAH. AS THE PACIFIC STORM MOVED INTO THE WESTERN STATES
SATURDAY AFTERNOON...GUSTY WINDS DEVELOP JUST ABOUT EVERYWHERE IN
AZ. HOWEVER WINDS WOULD NOT QUIT IN SOUTHEAST CA OVERNIGHT...
PARTICULARLY THE IMPERIAL VALLEY. A FEW HOURS AGO...AT MIDNIGHT...A
GUST TO 47 MPH WAS RECORDED AT THE EL CENTRO NAVAL AIR STATION...
WITH 43 MPH GUSTS AT THE NEARBY IMPERIAL AIRPORT. AT 1 AM WINDS HAD
DIMINISHED A LITTLE BUT WERE STILL IN THE 38 TO 40 MPH RANGE.

TODAY AND TONIGHT...
THE DRY COLD WILL WILL MOVE THROUGH THE COLORADO RIVER VALLEY AROUND
5 AM ...THEN THROUGH PHOENIX AROUND 11 AM LOCAL TIME. AS A RESULT...
THE STRONGEST AFTERNOON WINDS TODAY WILL FOCUS OVER SOUTH CENTRAL
AZ...INCLUDING PHOENIX...GILA BEND...AND CASA GRANDE. GUSTS TO 35
MPH ARE POSSIBLE BY 2 PM...WITH AREAS OF BLOWING DUST...AND REDUCED
VISIBILITY. HOWEVER OVER THE HIGHER TERRAIN IN SOUTHERN GILA COUNTY
WINDS COULD GUST TO BETWEEN 40 AND 45 MPH.  A WIND ADVISORY WILL BE
POSTED FOR SOUTHERN GILA COUNTY ZONE 24 FOR THIS AFTERNOON AND EARLY
EVENING.

COOLER AFTERNOON TEMPERATURES ARE ALSO EXPECTED AREA-WIDE...ABOUT 10
DEGREES COOLER THAN ON SATURDAY.

AS THE COLD FRONT MOVES INTO WESTERN NEW MEXICO BY THIS EVENING...
GUSTY WEST WINDS WILL DIMINISH TONIGHT.

MONDAY AND TUESDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE REGION THIS PERIOD. MOSTLY
CLEAR SKIES AND WARMER TEMPERATURES ARE EXPECTED. HOWEVER...HIGH
CLOUDS WILL INCREASE LATE TUESDAY AS ANOTHER IN A SERIES OF PACIFIC
DISTURBANCES BEGIN TO MOVE INTO THE WESTERN STATES.

WEDNESDAY AND WEDNESDAY NIGHT...
A PACIFIC DISTURBANCE FROM OFF THE CENTRAL BAJA COAST WILL BEGIN TO
MOVE INTO AZ BY EARLY WEDNESDAY. CONSIDERABLE SUB-TROPICAL
CLOUDINESS WILL ALSO BE DRAWN INTO THE AREA FOR A SLIGHT CHANCE OF
SHOWERS...MAINLY OVER SOUTHWEST AND SOUTH CENTRAL AZ...PARTICULARLY
THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY.

THURSDAY AND THURSDAY NIGHT...
MOSTLY DRY...COOL WESTERLY FLOW IS EXPECTED IN-BETWEEN STORMS WITH
PARTLY CLOUDY SKIES. A MUCH COLDER PACIFIC STORM IS FORECAST TO DIG
INTO CENTRAL AND SOUTHERN CALIFORNIA LATE THURSDAY NIGHT...AND
APPROACHING ARIZONA.

FRIDAY AND SATURDAY...
NUMERICAL MODELS...NAMELY THE EUROPEAN AND GFS ARE COMING AROUND TO
SIMILAR SOLUTIONS OF DIGGING A STRONG COLD PACIFIC STORM INTO
WESTERN AZ BY EARLY FRIDAY EVENING...THEN CONTINUING THROUGH AZ ON
SATURDAY. A THREAT OF SHOWERS IS FORECAST AREA-WIDE. INFACT SNOW
LEVELS COULD FALL TO NEAR 5 THSD FEET FRIDAY NIGHT. NEEDLESS TO
SAY...MUCH COLDER TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY.

SUNDAY...
CLEARING AND WARMER.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING
KPHX...KIWA...KIPL...AND KBLH AIRFIELDS...

SOUTH CENTRAL AZ INCLUDING KPHX/KIWA...
MAIN AVIATION ISSUE WILL BE WIND NEXT 24 HOURS. PACIFIC TROF AND
ASSOCIATED COLD FRONT WILL PUSH EAST ACROSS THE AREA LATER TONIGHT
AND SUNDAY...LEADING TO BREEZY SOUTHWEST WIND BY 18Z-20Z SUNDAY
AFTERNOON. WINDS SHOULD BACK AROUND TO THE SOUTH/SOUTHEAST BY 08Z OR
SO SUNDAY AT LESS THAN 10KT...THEN VEER BACK TO THE SOUTHWEST BY
LATE MORNING. EXPECT A FEW PEAK GUSTS TO 25KT SUNDAY AFTERNOON AND
EVENING. MOST CLOUD DECKS TONIGHT WILL BE AOA 15K FEET WITH CIGS AOA
20KT. CLEARING EXPECTED BY MID MORNING SUNDAY...MOSTLY SUNNY SKIES
LIKELY BY AFTERNOON.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL/KBLH...
WIND WILL BE THE PRIMARY ISSUE NEXT 24 HOURS...GUSTY SOUTHWEST WINDS
AT KIPL/KBLH WITH PEAK GUSTS IN EXCESS OF 30KT WILL PERSIST TIL NEAR
MIDNIGHT THEN TAPER OFF. EXPECT CONTINUED BREEZY TO WINDY CONDITIONS
SUNDAY AFTERNOON/EVENING GIVEN INCREASED MIXING. VISIBILITIES THIS
EVENING MAY DROP TO NEAR 5SM IN BLOWING DUST/SAND...AND THERE WILL
LIKELY BE PATCHY BLOWING DUST/SAND AGAIN SUNDAY AFTERNOON. CLOUD
BASES WILL BE AOA 15K FEET TONIGHT WITH CLEARING BY SUNDAY MORNING.
EXPECT MOSTLY SUNNY SKIES DURING THE DAY SUNDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
DRY AND WARM WEATHER EARLY IN THE WEEK...SWITCHING TO COOLER
TEMPERATURES AND AN UPWARD TREND IN HUMIDITY LEVELS AND OVERNIGHT
RECOVERY THE LATTER HALF OF THE WEEK. A LARGE AREA OF LOW PRESSURE
STRENGTHENS AND CENTERS OVER THE GREAT BASIN WEDNESDAY THROUGH
FRIDAY...AND IS EXPECTED TO BRING INCREASED CLOUDS AND ADDITIONAL
COOLING TO THE REGION...DROPPING AFTERNOON TEMPERATURES BACK INTO
THE MID 70S FOR THE LOWER DESERTS BY FRIDAY. WINDS WILL STRENGTHEN
WITH THE APPROACH OF THE LOW...WITH GUSTS UP TO 30 MPH POSSIBLE
AREA-WIDE THURSDAY AFTERNOON.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MST THIS
     EVENING AZZ024.

CA...WIND ADVISORY CAZ033 UNTIL 11 PM TONIGHT.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...CB
FIRE WEATHER...MEYERS
Hazardous weather outlook, Apr 2, 6:15 AM MST, 20 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
615 AM MST SAT APR 2 2011

AZZ020>028-CAZ030>033-030600-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
615 AM MST SAT APR 2 2011 /615 AM PDT SAT APR 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING DRY COLD FRONT WILL RESULT IN GUSTY 20 TO 35 MPH WINDS
THIS AFTERNOON AND EVENING. WEATHER HAZARDS INCLUDE GUSTY CROSS
WINDS AFFECTING HIGH PROFILE VEHICLES...AND AREAS OF BLOWING DUST
AND SAND WITH LOWER VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE THROUGH THE REGION EARLY SUNDAY. ANOTHER DAY
OF GUSTY WEST WINDS 20 TO 35 MPH WILL DEVELOP BY SUNDAY AFTERNOON.
AREAS OF BLOWING DUST AND SAND ARE EXPECTED...WITH LOWER
VISIBILITIES AT TIMES.

NO WEATHER HAZARDS ARE EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.